Alert archive / Texas / Gale Warnings in 2018
Gale Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Jan 11, 2018, 4:27 AM CST. It took effect at Jan 11, 2018, 6:00 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2018, 4:27 AM CST (10:27 UTC)
- In effect from
- Jan 11, 2018, 6:00 PM CST
- Expired
- Jan 12, 2018, 7:05 AM CST
- In force
- 13 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
697 WHUS74 KBRO 111027 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 427 AM CST Thu Jan 11 2018 ...Gale Conditions Expected Tonight Through Friday Morning... .A strong cold front will move across the Lower Texas coastal waters today. Strong and gusty northwest wind with building hazardous seas are expected to develop behind the front for Tonight into Friday morning. Sustained winds will be around gale force with frequent higher gusts possible. GMZ130-132-135-150-155-170-175-112100- /O.UPG.KBRO.GL.A.0001.180112T0000Z-180112T1500Z/ /O.NEW.KBRO.GL.W.0001.180112T0000Z-180112T1800Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 427 AM CST Thu Jan 11 2018 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... The National Weather Service in Brownsville has issued a Gale Warning, which is in effect from 6 PM this evening to noon CST Friday. The Gale Watch is no longer in effect. * WINDS...Northwest 25 to 30 knots with frequent gusts of 35 to 40 knots. * WAVES/SEAS...7 to 10 feet across near shore waters, and 10 to 14 feet across the offshore waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Frye
4 follow-up statements
193 WHUS74 KBRO 111511 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 911 AM CST Thu Jan 11 2018 ...Gale Conditions Expected Tonight Through Friday Morning... .A strong cold front will move across the Lower Texas coastal waters today. Strong and gusty northwest winds with hazardous seas will develop behind the front tonight into Friday. GMZ130-132-135-150-155-170-175-120000- /O.CON.KBRO.GL.W.0001.180112T0000Z-180112T1800Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 911 AM CST Thu Jan 11 2018 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... * WINDS...Northwest 25 to 30 knots with frequent gusts to 40 knots. * WAVES/SEAS...8 to 12 feet across the near shore waters, and 11 to 16 feet across the off shore waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
683 WHUS74 KBRO 120011 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 611 PM CST Thu Jan 11 2018 ...Gale Conditions Expected Tonight Through Friday Morning... .A strong cold front will move across the lower Texas coastal waters this evening and bring strong northwest winds with hazardous seas behind it tonight. Dangerous boating conditions will continue through Friday morning with winds diminishing to 20 to 25 knots Friday afternoon and evening. GMZ130-132-135-150-155-170-175-121200- /O.CON.KBRO.GL.W.0001.000000T0000Z-180112T1800Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 611 PM CST Thu Jan 11 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WINDS...Northwest 25 to 30 knots with frequent gusts to 40 knots. * WAVES/SEAS...8 to 12 feet across the near shore waters, and 11 to 16 feet across the off shore waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
583 WHUS74 KBRO 120958 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 358 AM CST Fri Jan 12 2018 ...Gale Conditions continue on the Gulf waters this morning... .A strong northwest winds with hazardous seas continue along the lower Texas coast this morning. Dangerous boating conditions will continue through this morning with winds diminishing to 20 to 25 knots this afternoon and evening. GMZ130-132-135-121800- /O.CAN.KBRO.GL.W.0001.000000T0000Z-180112T1800Z/ /O.NEW.KBRO.SI.Y.0002.180112T0958Z-180112T1800Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 358 AM CST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Brownsville has issued a Small Craft Advisory for winds, which is in effect until noon CST today. The Gale Warning has been cancelled. * WINDS...Northwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ150-155-170-175-121800- /O.CON.KBRO.GL.W.0001.000000T0000Z-180112T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 358 AM CST Fri Jan 12 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...Northwest 25 to 35 knots. * WAVES/SEAS...8 to 12 feet across the near shore waters, and 11 to 16 feet across the off shore waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
288 WHUS74 KBRO 121305 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 705 AM CST Fri Jan 12 2018 ...Conditions improving on Gulf... .A strong northwest winds with hazardous seas continue along the lower Texas coast this morning. Dangerous boating conditions will continue through this morning with winds diminishing to 20 to 25 knots this afternoon and evening. GMZ150-155-170-175-121530- /O.CAN.KBRO.GL.W.0001.000000T0000Z-180112T1800Z/ /O.NEW.KBRO.SC.Y.0003.180112T1305Z-180112T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 705 AM CST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect until noon CST today. The Gale Warning has been cancelled. * WINDS...Northwest 20 to 30 knots. * WAVES/SEAS...6 to 9 feet across the near shore waters, and 7 to 11 feet across the off shore waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ130-132-135-121530- /O.CON.KBRO.SI.Y.0002.000000T0000Z-180112T1800Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 705 AM CST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...Northwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Jan 11, 4:12 AM CST, 15 minutes earlier.
Area forecast discussion, Jan 11, 4:12 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
412 AM CST Thu Jan 11 2018
...Windy and Dry Today..
.SHORT TERM (Today through Friday): Moisture is beginning to pool
slightly along or just ahead of our next cold frontal boundary due
into the region in just a few hours. As moisture pools and winds
lighten prior to passage, some patchy fog or low stratus may
develop. Although fog/stratus will be possible, we don't think it
will be as widespread or as dense as Wednesday morning.
As the front pushes through winds will shift northerly with time
and increase. In fact, had to hoist a wind advisory for the entire
CWFA as low level winds increase later this afternoon as 1)
pressure gradient tightens and/or 2) we mix down from around H85
level. Dry conditions along with the strong winds will create
critical fire weather conditions (see more in the fire weather
section below).
Although the frontal boundary will have cleared, much of the area
will experience warming with downslope component in play. In
fact, went well above guidance today with the lower valley hitting
the middle to upper 80s this afternoon.
Winds will eventually begin to lighten from northwest to southeast
later tonight, except for coastal locations where the pressure
gradient should remain. Temperatures overnight will be cooler with
much of the region dropping into the lower to mid 40s in the wake
of the frontal boundary. Less windy Friday expect right along the
immediate coastline early.
.LONG TERM (Friday Night through Wednesday): Surface high pressure
will settle across the region through the weekend. Low temperatures
Friday night and Saturday night are expected to range from the upper
30s across the ranchlands to the mid to upper 40s near the coast.
High temperatures Saturday will be in the 60s with a few locations
reaching 70 degrees. Reinforcing high pressure Sunday may keep highs
in the low to mid 60s. Surface high pressure will move to the east
by early next week and brings the return of southeast winds and Gulf
moisture. Temperatures will recover Sunday night into Monday with
above normal temperatures expected by Monday. A weak coastal trough
may develop on Monday and the approach of another cold front by late
Tuesday will support an increase in rain chances Monday through
Wednesday.
&&
.MARINE:
(Today through Friday): Marine conditions will continue
to gradually decline through the short term. In fact, as a cold
front moves through the region, expect winds to increase up to
gale force at times, especially in gusts for both Gulf Waters and
the Laguna Madre. Hoisted Gale Warnings later tonight. Seas will
increase to as high as 12 feet offshore with only slight
improvement expected by the end of the period.
(Friday night through Monday night): Marine conditions are expected to
improve through the weekend as high pressure settles into the
region. Southeast flow will gradually increase Sunday night and
Monday with Small Craft Exercise Caution conditions developing by
late Monday.
&&
.FIRE WEATHER...As a cold frontal boundary slides southward later
this morning, a dry air mass will filter into deep south Texas
this afternoon. RH values around or just below 20 percent along
with wind gusts at times close to 40mph will cause efficient
ignition and spread of fires. With recent freezes and dry
conditions, fuels have cured effectively. For these reasons we did
hoist a Red Flag Warning for much of the region except along the
immediate coastline for Willacy and Cameron. The best window for
critical fire weather conditions will be between noon and sunset.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 81 47 61 45 / 10 0 0 0
BROWNSVILLE 86 47 64 44 / 10 0 0 0
HARLINGEN 85 45 64 41 / 10 0 0 0
MCALLEN 86 46 66 43 / 0 0 0 0
RIO GRANDE CITY 83 44 66 40 / 0 0 0 0
SOUTH PADRE ISLAND 76 51 59 50 / 10 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM this morning to 7 PM CST this
evening for TXZ248>255.
Wind Advisory from noon today to midnight CST tonight for
TXZ248>250-252-253.
Wind Advisory from 2 PM this afternoon to noon CST Friday for
TXZ251-254>257.
GM...Gale Warning from 6 PM this evening to noon CST Friday for
GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Fire Weather/Hazards...Frye-55
Long Term...63
Graphicast/Upper Air...56Hazardous weather outlook, Jan 10, 5:59 PM CST, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 559 PM CST Wed Jan 10 2018 TXZ248>257-120000- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 559 PM CST Wed Jan 10 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Areas of fog, some locally dense, are possible tonight across all of Deep South Texas with the best chance being in the middle Rio Grande Valley and across the northern ranchlands of Hidalgo, Brooks and Jim Hogg counties. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Areas of fog, some locally dense, are possible early Thursday morning across all of Deep South Texas with the best chance being in the middle Rio Grande Valley and across the northern ranchlands of Hidalgo, Brooks and Jim Hogg counties. An elevated risk of rip currents is possible along area beaches Thursday through early next week. A Fire Weather Watch has been issued for Starr, Jim Hogg and Starr counties from 10 AM CST to 6 PM CST Thursday. Warm, dry and windy conditions will lead to the danger of the spread of wildfires. Strong north winds behind a cold front may gust to near 40 mph at times across the coastal areas of Deep South Texas, possibly warranting a Wind Advisory Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-120000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 559 PM CST Wed Jan 10 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Gale Watch is in effect from 6 PM CST Thursday through 9 AM CST Friday due to strong north winds behind a front Thursday afternoon. Winds may gust to 40 to 45 knots at times. Small Craft Advisories may continue through Friday afternoon and evening as winds diminish to 20 to 25 knots. Additional Small Craft Advisories will be possible early next week with moderate to strong southeast winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:23 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 15 hr |
| Jan 11, 4:38 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.